Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 93, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 28, 1997, 5:50 PM CST for Hickman County, Williamson County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 1997, 5:50 PM CST (23:50 UTC)
- Expired
- Mar 28, 1997, 6:30 PM CST
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Hickman County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 5:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 282351 RRA SVRBNA TNC081-187-290030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 550 PM CST FRI MAR 28 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...HICKMAN COUNTY...WILLIAMSON COUNTY AT 550 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 10 MILES NORTHEAST OF CENTERVILLE. THE STORM WAS MOVING NORTHEAST AT AROUND 40 MPH...AND WILL REACH LEIPERS FORK BY 610 PM AND FRANKLIN BY 620 PM. YOU SHOULD TAKE COVER IMMEDIATELY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER S`EVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 1:04 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Mar 28, 1:04 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CST FRI MAR 28 1997 COLD FRONT PUSHING THROUGH ARKANSAS AT THIS TIME AND SO FAR UNEVENTFUL. AIR MASS ACROSS MIDDLE TN DESTABILIZING RATHER QUICKLY NOW THAT THE SUN HAS COME OUT. EVEN NOTED PRESSURE FALLING RAPIDLY AT BNA LAST OB. ADAP SHOWING IMPRESSIVE LI`S RUNNING NORTH OUT OF MISSISSIPPI ACROSS WESTERN AREAS. UNMODIFIED NOON-TIME BNA SOUNDING SHOWING WEAK CAP IN PLACE JUST BELOW 850 MBS WITH PLENTY OF DRY AIR ALOFT. WET-BULB ZERO WENT FROM 8300 FT AT 12Z DOWN TO 6000 FT AT 18Z...INDICATIVE OF THE DRIER AIR BEING ADVECTED INTO OUR AREA. ON THE OTHER HAND BRN (BULK RICHARDSON NUMBER) OFF 18Z SOUNDING WAS AT 5 WHILE THE 0-3 KM STORM RELATIVE HELICITY WAS AT 63 M2/S2. EVEN THOUGH IT MAY APPEAR TOO MUCH DRY AIR IS IN PLACE ALONG WITH WEAK CAP I AM IMPRESSED WITH JET MAX DIVING THIS AFTERNOON ALONG MISSOURI/ARKANSAS BORDER. BELIEVE IF DYNAMICS ARE STRONG ENOUGH MOFISTURE WILL FIND ITS WAY INTO SYSTEM. SO WOULD NOT RULE THE POSSIBLITY OF AT LEAST ISOLATED SEVERE TSTMS IN MIDDLE TN LATE AFTERNOON/EVENING. BNA 52/68/45/65 35 4/0/0/0 BOYD 01
In the hours before
Special weather statement, Mar 28, 3:50 PM CST, 2 hours before
TNZ005>011-022>033-055>065-075>082-093>098-290155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 350 PM CST FRI MAR 28 1997 ...SEVERE THUNDERSTORMS POSSIBLE IN MIDDLE TENNESSEE THIS EVENING... A COLD FRONT MOVING THROUGH EASTERN ARKANSAS AT LATE AFTERNOON HAS TRIGGERED THUNDERSTORMS OVER SOUTHEAST MISSOURI INTO PARTS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. AS THE FRONT MOVES EAST THIS EVENING THUNDESTORMS WILL DEVELOP ALONG AND JUST EAST OF THE FRONT WITH SOME OF THESE BECOMING SEVERE AS THEY MOVE ACROSS MIDDLE TENNESSEE. THE GREATEST THREAT APPEARS TO BE LARGE HAIL AND DAMAGING DOWNBURST WINDS...BUT ISOLATED TORNADOES ARE POSSIBLE. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ABREAST OF THIS RAPIDLY CHANGING WEATHER SITUATION THROUGH THE COURSE OF THE EVENING AND LISTEN FOR LATER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD
Special weather statement, Mar 28, 3:51 PM CST, 1 hour 59 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-290155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 350 PM CST FRI MAR 28 1997 ...SEVERE THUNDERSTORMS POSSIBLE IN MIDDLE TENNESSEE THIS EVENING... A COLD FRONT MOVING THROUGH EASTERN ARKANSAS AT LATE AFTERNOON HAS TRIGGERED THUNDERSTORMS OVER SOUTHEAST MISSOURI INTO PARTS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. AS THE FRONT MOVES EAST THIS EVENING THUNDESTORMS WILL DEVELOP ALONG AND JUST EAST OF THE FRONT WITH SOME OF THESE BECOMING SEVERE AS THEY MOVE ACROSS MIDDLE TENNESSEE. THE GREATEST THREAT APPEARS TO BE LARGE HAIL AND DAMAGING DOWNBURST WINDS...BUT ISOLATED TORNADOES ARE POSSIBLE. RESIDENTS OF MIDDLE TENNESSERE SHOULD STAY ABREAST OF THIS RAPIDLY CHANGING WEATHER SITUATION THROUGH THE COURSE OF THE EVENING AND LISTEN FOR LATER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:29 AM CST | Severe Thunderstorm Warning | OHX | Wayne | 31 min |
| Mar 28, 4:25 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 50 min |
| Mar 28, 5:53 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.